Hail, Randolph
- When
- July 6, 1:45 PM CST to 1:52 PM CST
- Where
- Randolph County, 2 mi E of Newell
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.433, -85.383
Penny to nickel size hail was reported in and around the city of Newell.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 6, 10:51 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1151 AM CDT TUE JUL 6 2004 .UPDATE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA THIS AFTERNOON. HOT TEMPERATURES IN THE 90 TO 95 DEGREE RANGE CAN BE EXPECTED AS WELL. UPDATED EARLIER TO INCREASE RAIN CHANCES NORTHEAST AND TWEAK SKY COVER/HIGH TEMPERATURES. A WEAK LOW PRESSURE DISTURBANCE MOVING ACROSS WEST ALABAMA WILL MOVE EAST AND ALLOW SCATTERED SHOWERS AND THUNDERSTORM TO DEVELOP OVER THE EASTERN HALF OF THE STATE EARLY THIS AFTERNOON...MAINLY NORTHEAST OF A BIRMINGHAM TO AUBURN LINE. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH THE HEAT OF THE DAY OVER MAINLY WESTERN PARTS OF THE STATE BY MID AFTERNOON. A FEW STORMS MAY BE STRONG WITH BRIEF GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING... AND LOCALLY HEAVY RAINFALL AS THE MAIN HAZARDS. HIGH TEMPERATURES WILL REACH 90 DEGREES NEARLY EVERYWHERE AND APPROACH 95 DEGREES ALONG THE INTERSTATE 85 CORRIDOR. HEAT INDEX VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES THIS AFTERNOON...SO PLEASE USE CAUTION IF YOU MUST BE OUTDOORS. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT TUE JUL 6 2004 ALZ011>015-017>050-071759- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS CENTRAL ALABAMA. THERE IS A MODERATE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO INTENSIFY INTO WET MICROBURSTS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND GST MUNFORD 33.53N 85.95W
07/06/2004 50 MPH TALLADEGA AL EMERGENCY MNGR
0103 PM HAIL MUNFORD 33.53N 85.95W
07/06/2004 0.25 INCH TALLADEGA AL EMERGENCY MNGR
0103 PM TSTM WND DMG MUNFORD 33.53N 85.95W
07/06/2004 TALLADEGA AL EMERGENCY MNGR
POWER LINES BLOWN DOWN IN MUNFORD.
&&
KHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
120 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL WALDO 33.39N 86.04W
07/06/2004 0.25 INCH TALLADEGA AL EMERGENCY MNGR
&&
KHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 139 PM CDT TUE JUL 6 2004 ALZ020-061945- CHEROKEE- 139 PM CDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER SAND ROCK...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SAND ROCK...CENTRE... CEDAR BLUFF AND GAYLESVILLE THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 PM CDT TUE JUL 6 2004 ALZ028-061945- CLAY- 145 PM CDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHWEST OF ASHLAND...MOVING EAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PYRITON...ASHLAND AND LINEVILLE THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
239 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG SAND ROCK 34.23N 85.77W
07/06/2004 CHEROKEE AL LAW ENFORCEMENT
TREES DOWN ON COUNTY ROAD 48 AND COUNTY ROAD 1 IN SAND
ROCK.
&&
KHThe Atlanta radar (KFFC), 76 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 hail. Local standard time, as filed.
Penny to nickel size hail was reported in and around the city of Newell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416985.